Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Getting pain in ear after wax removal. What should I do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
My wife is a nurse and I asked her to help clean the ear wax out of my ear. She drained a lot out, the last time she flushed my ear ( warm water/ peroxide) I felt pain. I knew it could be bad because I've had problems with my ears as a kid. The pain has pretty much gone away, but when I pinch my nose, I can hear small hiss as of air is coming out...
Posted Mon, 14 Jan 2013 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 32 minutes later

Thanks for posting the query

I presume there could be either damage to the eardrum or a chunk of impacted wax has swollen once the water was injected into the ear canal. The impacted and swollen wax can give rise to acute earache and discomfort on pressing the tragus of the ear.

My advice to you is to consult your doctor at the earliest and get the ear examined. Do not use any sort of drops till your doctor rules out any perforation of the ear drum.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor